It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Bipolar Disorder Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-26-2005, 02:24 PM   #1
Member
(female)
 
Join Date: Jul 2005
Location: Hawaii
Posts: 77
babygrl1337 HB User
Arrow Diet pills and lithium...

Hey yea I'm a newbie.....I was just wondering if anyone takes diet pills with there meds.? I do and i get the energy boost but i dont know if it will take a toll on my body or not...Just wondering!!

 
Sponsors Lightbulb
   
Old 07-27-2005, 08:05 AM   #2
Junior Member
(female)
 
Join Date: Jul 2005
Posts: 34
kittyy HB User
Re: Diet pills and lithium...

Hello~ Are you taking the diet pills strictly for energy or for weight loss too? I f you are taking them just for energy I would switch to caffinated bev's. instead , not to mention that as a rule I don't think diet pills are good for you.
And talk to your doc. about it. good luck ~ Kittyy

 
Sponsors Lightbulb
   
Old 07-27-2005, 08:11 AM   #3
Bop Bop is offline
Junior Member
(male)
 
Join Date: Jul 2005
Location: Indianapolis
Posts: 10
Bop HB User
Re: Diet pills and lithium...

Both of my doctors told me to stay away from caffiene or any type of upper (or downer)as much as possible, so I have to disagree with you on that kittyy.From experience I can also that my moods and energy levels have ben much more manageable since I have cut down on caffiene and quit alcohol altogether. However, you are right about staying away form diet pills unless you are using them for dieting. The best thing you can do is call your doctor or pharmacist and ask them how the different meds will react with each other.

 
Old 07-27-2005, 09:01 AM   #4
Senior Member
 
Join Date: Aug 2003
Posts: 204
rubindj HB User
Re: Diet pills and lithium...

Keep in mind that most painkillers other than Tylonal (inc aspirin, motrin, etc) interfere with Lithium levels, in some cases toxically. Lithium is one of the worst drugs for drug/drug interaction because of its chemical makeup.

I wouldn't take anything w/o speaking with my doctor or pharmacist. Secondly, many doctors consider the diet pills to be psychoactive, so they definately would want to know about them.

 
Old 07-27-2005, 02:01 PM   #5
Member
(female)
 
Join Date: Jul 2005
Location: Hawaii
Posts: 77
babygrl1337 HB User
Re: Diet pills and lithium...

Thank you all.... I am taking them for both reason weight loss, and energy. It's like if i don't take diet pills i just sit around all day felling like my muscles don't work. I'm addicted to mountain dew but i haven't ever really got energy from it. Coffee hurts my stomache and anything other than md is gross. The tylenol thing what do you all take for headaches? I get them alot to. Thanks for the help!!

 
Old 07-27-2005, 07:33 PM   #6
Senior Veteran
(female)
 
Join Date: Dec 2003
Posts: 3,336
Ruth6:11 HB UserRuth6:11 HB User
Re: Diet pills and lithium...

Do your diet pills contain a diuretic?? Are they designed to help you get rid of water weight??
If so, they are VERY bad for you if you are on Lithium. Anything that works towards disrupting the amount of fluid you have in your body (even dehydration) can end up causing major lithium toxicity.

Mountain Dew addiction is very familiar to me!! I used to drink 8-10 cans a day. That much caffeine can be bad for the manic side of us no matter what meds we're on.
NEVER try to just quit a Mtn. Dew addiction cold turkey!! A headache from caffeine withdrawal is like having an ice pick in the middle of your forehead. Boy do I remember.
You'd need to taper down from that.

Lots of plain old ice cold water, 1 or 2 pops a day are what you're really aiming for and you'll actually feel better and you'll quench your thirst alot easier.

If you have headaches here are the ones that are NOT so good for you if you're on lithium:
ibuprofen (Advil, Motrin)
naproxen (Aleve)

And you're not a newbie any longer, you're a Junior Member! (Been there myself a little while back!!) Welcome!

 
Old 07-29-2005, 08:12 PM   #7
Member
(female)
 
Join Date: Jul 2005
Location: Hawaii
Posts: 77
babygrl1337 HB User
Re: Diet pills and lithium...

A junior member already wow what a progress.....And oh yes i know those headaches....I usually take excedrin but most of the time nothing cause they don't help.....Actually since i posted this thread I have cut down on the mountain dew....Although these last two days I've only drank 1 glass of water. About the diet pills they don't have diutrec or whatever that word was in them......but they do have ALOT of caffiene..... Anyway thanks Ruth......

 
Old 07-30-2005, 02:53 AM   #8
Senior Member
 
Join Date: Aug 2003
Posts: 204
rubindj HB User
Re: Diet pills and lithium...

You probably get the headaches (amongst other reasons) due to spikes in your caffiene level. Since its physically addicting, it can definately cause headaches during withdrawl.

As for medicine, Tylelol or narcotics (and some other perscription meds) are the only analgesics that don't interact potentially with lithium. You might want to talk to your doctor about Tylenol #3 or Ultram for occasional useage.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Birth Control Pills and Depression Esha Bipolar Disorder 5 08-30-2009 12:07 AM
do diet pills work? JennaBK25 Weight Loss 6 10-11-2008 05:28 PM
new to lithium and on a conglomerate of other pills - side effects? life effects? princessloki Bipolar Disorder 1 11-23-2007 07:25 PM
Diet Pills, ANY Good Thoughts? A_Moore Weight Loss 24 01-15-2006 05:10 PM
will diet pills affect my period?? augustbabe05 Diet & Nutrition 3 08-08-2005 12:12 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 03:15 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!